# SDR 2010FA0001255

- Difficulty date: December 22, 2010
- Submitted: December 22, 2010
- Operation: General aviation
- Aircraft: N21140
- Make and model: Cessna 182P
- Aircraft serial: 18261441
- Aircraft time: 3,221 hours
- Engine: Cont O470S
- Engine time: 3,232 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 646680
- Condition: Broken
- Location: Nr 6 Cylinder
- Part time: 741 hours
- Component: Cylinder, Cont
- Component part number: 646680
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

IN CRUISE FLIGHT, ENGINE STARTED TO LOSE POWER AND BACKFIRE. PILOT MADE AN EMERGENCY LANDING IN FIELD WITH NO DAMAGE TO ACFT.  VISUAL INSP OF THE ENGINE WAS ACCOMPLISHED.  THE NR 6 CYLINDER WAS FOUND TO HAVE FAILURE OF EXHAUST ROCKER ARM BOSS RESULTING IN THE ROCKER ARM WRIST PIN TO BECOME DETACHED WITH PART OF THE ROCKER ARM BOSS ADHERED TO THE PIN AND UNABLE TO FUNCTION.  THIS RESULTED IN THE EXHAUST PUSH ROD TUBE TO BECOME INEFFECTIVE CAUSING THE EXHAUST VALVE TO REMAIN CLOSED ALL OF THE TIME.
